Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 88, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Dec 20, 2021, 4:01 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2021, 4:01 PM EST (21:01 UTC)
- Expired
- Dec 20, 2021, 10:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
597 WHUS73 KDTX 202101 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 401 PM EST Mon Dec 20 2021 LHZ421-441-210300- /O.EXP.KDTX.GL.W.0027.000000T0000Z-211220T2100Z/ /O.EXB.KDTX.SC.Y.0087.211220T2101Z-211221T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 401 PM EST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 22 knots from the west with gusts up to 29 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 4 PM EST Monday with the largest waves expected around 4 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ362-363-462-202215- /O.EXP.KDTX.GL.W.0027.000000T0000Z-211220T2100Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- 401 PM EST Mon Dec 20 2021 ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Southwest winds have weakened below gale strength and will remain that way tonight while shifting to the northwest as a cold front moves through the region. $$ LHZ442-210300- /O.CAN.KDTX.SC.Y.0087.000000T0000Z-211221T0300Z/ /O.NEW.KDTX.SC.Y.0088.211220T2101Z-211221T0300Z/ Harbor Beach to Port Sanilac MI- 401 PM EST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 15 knots from the southwest with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 4 PM EST Monday with the largest waves expected around 4 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ422-202215- /O.EXP.KDTX.SC.Y.0087.000000T0000Z-211220T2100Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 401 PM EST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... $$
1 follow-up statement
227 WHUS73 KDTX 210253 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 953 PM EST Mon Dec 20 2021 LHZ421-441-210400- /O.EXP.KDTX.SC.Y.0087.000000T0000Z-211221T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 953 PM EST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... $$ LHZ442-210400- /O.EXP.KDTX.SC.Y.0088.000000T0000Z-211221T0300Z/ Harbor Beach to Port Sanilac MI- 953 PM EST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 3:17 PM EST, 44 minutes earlier.
Area forecast discussion, Dec 20, 3:17 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
317 PM EST Mon Dec 20 2021
.DISCUSSION...
Cloud cover has managed to clear out of the bulk of the CWA this
afternoon with the exception being the northern Tri-Cities area
where Lake Michigan induced clouds have held firm due to persistent
southwest flow. Breezy winds begin to weaken this evening/overnight
tonight with the loss of daytime heating and a slowly relaxing
pressure gradient as low pressure over northern Ontario pushes into
Quebec. The accompanying weak cold front drops across lower MI
tonight backing winds to northwesterly and brings an increase in
cloud cover, however fropa is expected to be dry due to lack of
forcing.
Shortwave clipper system moving across the northern Plains reaches
the Straits late Tuesday bringing snow showers to northern lower MI.
The southward extent these snow showers reach still carries some
uncertainty with some lingering spread in solutions in the 12Z runs
today. NAM, Euro, and Canadian try to get snow shower activity into
the Tri-Cities and northern Thumb early Tuesday night whereas the
GFS keeps precip to the north and west. Have erred toward the
NAM/Euro/Canadian and introduced chance PoPs for the northern
portions of the CWA. Any accumulations will be light at 0.5" or less.
Given a respectable cold front and accompanying PVA overhead, can't
rule out some flurries/brief light snow showers during the night
along the cold front over areas south of I-69. Main effect from this
clipper is the associated upper trough digs further south over lower
MI allowing a colder Canadian airmass to briefly overspread SE MI
Wednesday. 850mb temps fall to -13 to -15C keeping high temps near or
below 32F. This is shortlived as the trough quickly slides east as
deamplifying upper ridging over the Plains moves into the central
Great Lakes allowing highs to climb back into the mid to upper 30s.
Stronger upper level ridging develops over the central Plains
Thursday in response to a potent wave moving onshore over the
Pacific Northwest. Another weak clipper rides along the leading edge
of this ridge across SE MI daytime Thursday bringing a chance for
light snow showers. Aforementioned ridging is flattened Friday as a
piece of shortwave energy ejects out of the Rockies into the Midwest
with surface low pressure developing over the mid to upper
Mississippi valley (some spread in solutions remain in the exact
location of development). The system's warm front is looking to lift
across SE MI second half of the day Friday bringing widespread rain
showers as well as ushering in a much above average airmass with
highs in the mid to upper 40s, possibly near 50. The cold front then
sweeps across SE MI Christmas morning limiting highs to the upper
30s to low 40s for the remainder of the weekend.
&&
.MARINE...
Gale Warnings expire on time this afternoon as observations indicate
the potential for southwest gales has ended across central Lake
Huron and Saginaw Bay. Small Craft Advisories will continue for
portions of the nearshore waters through this evening as waves in
the 3 to 5 foot range persist. A cold front moves across the region
tonight into early Tuesday morning with some snow showers across
Lake Huron and a brief shift in wind direction to the northwest.
Lighter and variable winds then follow for Tuesday morning as broad
high pressure spreads across the lakes. The next clipper system is
then quick to follow late Tuesday into Tuesday night, tracking
through the central lakes and bringing a much cooler air mass in by
early Wednesday. This cold advection may result in the next round of
low-end northwest gales across Lake Huron Wednesday morning. Will
continue to monitor trends in guidance to determine the need for
another Gale Warning for that time period. Lighter south flow then
develops Thursday and carries us through the late week.
&&
.PREV DISCUSSION...
Issued at 1253 PM EST Mon Dec 20 2021
AVIATION...
Moderate SW wind is in place this afternoon ahead of a cold front on
schedule to move through Lower MI this evening. The parent low
pressure system is lean on moisture with no precipitation expected
in SE MI during frontal passage, although some virga will be shown
on radar at times tonight. Observations also indicate Lake Michigan
is activated for cloud production with a plume of MVFR stratocu
feeding into the Saginaw valley just north of MBS. These clouds feed
into the SE MI terminals as low level wind veers westerly ahead of
the front and then shift NW after passage. At least broken coverage
initially becomes more variable due to the NW wind trajectory being
less influenced by lake effects and also as the wind speed weakens
as high pressure slides overhead Tuesday morning. Frontal clouds
will be nearby in Ohio and have a chance to move back into Lower MI
as high pressure exits and south wind quickly develops by Tuesday
afternoon.
For DTW... VFR under patchy cirrus holds this afternoon until a dry
cold front arrives this evening. The front brings a few hours of
broken MVFR ceiling that tends to break up after midnight as the
wind veers more toward the north. MVFR ceiling is expected to linger
near the Ohio border and then return northward later Tuesday
morning.
DTW THRESHOLD PROBABILITIES...
* Moderate for ceiling 5000 feet or less this evening. Low after
midnight. Moderate again Tuesday morning.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning until 4 PM EST this afternoon for LHZ362-363-421-441-
462.
Small Craft Advisory until 10 PM EST this evening for LHZ442.
Small Craft Advisory until 4 PM EST this afternoon for LHZ422.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...KDK
MARINE.......TF
AVIATION.....BT
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Dec 20, 11:45 AM EST, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 1145 AM EST Mon Dec 20 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-211200- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 1145 AM EST Mon Dec 20 2021 This hazardous weather outlook is for portions of Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-211200- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1145 AM EST Mon Dec 20 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Gale warnings and small craft advisories are in effect for parts of Lake Huron. Refer to the latest marine hazards and forecasts for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:32 AM EST | Gale Warning | DTX | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.